Police are warning people of the dangers of using “legal highs” after two teenagers suffered a serious reaction that left one of them in an induced coma.
Officers were contacted on Friday September 23 following reports that two teens had been taken to Colchester General Hospital after consuming the legal high known as “spice”.
The teens had taken a variety of the drug “spice” in packaging displaying the Batman logo.
The drug had left both of the teens seriously unwell and requiring hospital treatment. One of the teenagers was initially placed into an induced coma but they are now recovering in hospital.
Police are continuing to investigate the incident and would like to remind people of the dangers of taking “legal highs” and any illegal substance.
Dc Rachel Moss of the Child Abuse Investigation Team said: “We would like to take this opportunity to remind people of the dangers of taking all illegal substances as well as those known as “legal highs”.
“We have seen cases up and down the country where the consequences of taking these substances has been serious and in some cases tragic. Fortunately in this case both teenagers are now recovering but the outcome could have been very different.
“Although the manufacture and sale of “legal highs” has now been banned, we know that they are still available and for that reason we are urging people to think twice before using them as in many cases these substances can be significantly stronger than even traditional types of illegal drug.”
Spice is a synthetic type of cannabis, it is odourless and has the appearance of a herbal substance. It has been linked to serious health issues including breathing difficulties and psychotic episodes.
Anyone with information about “legal highs” can contact Essex Police on 101 or Crimestoppers anonymously on 0800 555 111.